MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ECHO B-MTRC MP FP SO 9; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ECHO B-MTRC MP FP SO 9; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an initial hip arthroplasty, the stem subsided.Additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: catalog#: 193010 echo b-mtrc mp fp so 10 lot#: 812450, catalog#: 110017102 g7 finned 3 hole shell 50d lot#: 7107431, catalog#: 00-6250-065-30 bone screw 6.5x30 selftap lot#: j7126859, catalog#: 110024462 g7 dual mobility liner 40mm d lot#: 633890, catalog#: 650-1065 cer option type 1 tpr sleve -3 lot#: 3065028, catalog#: 110031010 vivacit-e dm bearing 28x40mm lot#: 64782770, catalog#: 650-1055 cer bioloxd option hd 28mm lot#: 3087405.Multiple reports were submitted along with this report 0001825034-2022-00058.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.One echo b-mtrc mp fp was returned and evaluated.Upon visual inspection, the device has damage in to locations on the lip of the threaded hole.There is no other visible damage to the device.The height was checked with the comparator to the print and found within the given dimensions.Complaint sample was evaluated and the reported event was not confirmed.A review of the device history records identified no deviations or anomalies during manufacturing.Upon further investigation, it was discovered that the surgeon had started utilizing a 10mm broach and then elected to implant a 9mm stem which is considered off label and would have caused the issues with the stem subsiding.The echo bi-metric microplasty hip stem surgical technique states under the stem insertion section select the echo bi-metric microplasty femoral implant that corresponds to the size of the final broach.The 9mm stem was removed and a 10mm stem was implanted with no further complications.The root cause is attributed to use error.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ECHO B-MTRC MP FP SO 9
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13181061
Report Number0001825034-2022-00057
Device Sequence Number4315025
Product Code JDI
UDI-Device Identifier00880304697768
UDI-Public(01)00880304697768(17)280216(10)175900
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K143009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number193009
Device Lot Number175900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown